MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A34-34/C100V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Unintended Movement (3026)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 09/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Reference mdr# 2031527-2018-00698 for an event that occurred with the same patient for a type i a endoleak and extension implant.
 
Event or Problem Description
The patient was initially implanted with an afx device in 2014.During the investigation of (b)(4) it was discovered that approximately 2 years post implant, the patient underwent a procedure to place a vela suprarenal cuff for a possible migration and type 1a endoleak.As of the date of this report there have been no additional patient sequelae reported.The patient status is unknown and no additional information was provided.No additional information is available for this case in 2016.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was evidence to reasonably support the following observations: the reported type ia endoleak was not confirmed, however, there was significant sac growth (between 2014 and 2016, and not included in the event as reported) noted with low position of the infrarenal cuff (about 7mm below right renal artery); the additional finding of aneurysm sac growth was discovered during the review of the 26 month post implant ct scan.Event relatedness could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported to be doing well post an intervention.The manufacturing lot review confirmed all devices met specifications prior to release.This complaint is not capa eligible at this time.These types of events will be monitored and trended as part of the quality system.
 
Event or Problem Description
Additional information received per clinical assessment confirming that aneurysm enlargement occurred between the initial implant and re-intervention in 2016.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8001355
Report Number2031527-2018-00794
Device Sequence Number1105058
Product Code MIH
UDI-Device Identifier00818009013552
UDI-Public(01)00818009013552(17)150305
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2015
Device Model NumberA34-34/C100V
Device Lot Number1178434023
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-BIFURCATED STENT GRAFT-LOT: 1203530-019; AFX-BIFURCATED STENT GRAFT-LOT: 1203530-019
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR